Fatal overdose of zopiclone in an elderly woman with bronchogenic carcinoma.

  • Bramness J
  • Arnestad M
  • Karinen R
 et al. 
  • 25

    Readers

    Mendeley users who have this article in their library.
  • 11

    Citations

    Citations of this article.

Abstract

The death of a 72-year-old woman with respiratory debilitation due to bronchogenic carcinoma is described. She overdosed herself with probably 200 to 350 mg of zopiclone. Zopiclone, quantitated by HPLC in femoral postmortem blood, was found to be 1.9 mg/L (4.8 micromol/L). This level is higher than many other zopiclone fatalities reported. We report a case where only zopiclone was detected.

Author-supplied keywords

  • Aged
  • Autopsy
  • Azabicyclo Compounds
  • Cause of Death
  • Chromatography, High Pressure Liquid
  • Drug Overdose
  • Fatal Outcome
  • Female
  • Humans
  • Hypnotics and Sedatives
  • Hypnotics and Sedatives: poisoning
  • Lung Neoplasms
  • Piperazines
  • Piperazines: poisoning

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

  • SCOPUS: 2-s2.0-0035182658
  • ISSN: 0022-1198
  • PMID: 11569575
  • SGR: 0035182658
  • PUI: 33089443
  • ISBN: 0022-1198

Authors

  • J G Bramness

  • M Arnestad

  • R Karinen

  • T Hilberg

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free